Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2017, 10:59 PM CDT for Comanche County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2017, 10:59 PM CDT (03:59 UTC)
- Expired
- Apr 2, 2017, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 11:45 PM CDT | HAIL 1 | Comanche, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
944
WUUS54 KFWD 020359
SVRFWD
TXC093-020500-
/O.NEW.KFWD.SV.W.0074.170402T0359Z-170402T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1059 PM CDT SAT APR 1 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Comanche County in central Texas...
* Until midnight CDT.
* At 1059 PM CDT, a severe thunderstorm was located near Blanket, or
8 miles north of Early, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Comanche around 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3222 9861 3174 9836 3170 9867 3201 9888
TIME...MOT...LOC 0359Z 259DEG 12KT 3186 9890
HAIL...1.00IN
WIND...60MPH
$$
303 follow-up statements
306
WWUS54 KFWD 020417
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1117 PM CDT SAT APR 1 2017
TXC093-020500-
/O.CON.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1117 PM CDT SAT APR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL COMANCHE COUNTY...
At 1116 PM CDT, a severe thunderstorm was located near Blanket, or 7
miles west of Comanche, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Comanche.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3220 9860 3198 9849 3176 9837 3175 9870
3198 9886
TIME...MOT...LOC 0416Z 259DEG 20KT 3188 9873
HAIL...1.00IN
WIND...60MPH
$$
30221
WWUS54 KFWD 020443
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1143 PM CDT SAT APR 1 2017
TXC093-020500-
/O.CON.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1143 PM CDT SAT APR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTH CENTRAL COMANCHE COUNTY...
At 1142 PM CDT, a severe thunderstorm was located over Comanche,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Comanche around 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3180 9870 3198 9874 3205 9853 3198 9849
3176 9837
TIME...MOT...LOC 0442Z 259DEG 13KT 3191 9864
HAIL...1.00IN
WIND...60MPH
$$
30114
WWUS54 KFWD 020455
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT SAT APR 1 2017
TXC093-020504-
/O.EXP.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1155 PM CDT SAT APR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE COUNTY
WILL EXPIRE AT MIDNIGHT CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
gusty winds AND heavy rain are still possible with this thunderstorm.
LAT...LON 3180 9870 3198 9874 3205 9853 3198 9849
3176 9837
TIME...MOT...LOC 0454Z 213DEG 26KT 3194 9860
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:40 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 1, 10:40 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1040 PM CDT Sat Apr 1 2017 .UPDATE... We sent a quick update at 10 PM letting the Severe Thunderstorm Watch for Eastland, Stephens and Young expire. We expect thunderstorms to continue to develop across the western counties through midnight as a cold front moves slowly through the area. These storms may become marginally severe with quarter size hail and possibly some wind gusts near 60 MPH. However, the bigger threat may actually be flash flooding due to the slow movement and training of storms. At the very least, urban and small stream flooding is likely through the early morning hours. Scattered showers and storms are still possibe well ahead of the line overnight but these storms should remain below severe limits. It still appears as if the line of storms currently moving across the western counties will weaken as they move east away for the upper low. However, high res solutions continue to rapidly develop the activity over the Big Bend region overnight and these storms will shift east/northeast Sunday morning and produce widespread rain and thunderstorms across most of the CWA making for a very active day. The current plans are to leave the forecast as is but will highlight the potential of heavy rainfall and flooding overnight in the Hazardous Weather Outlook and future graphics. && .PREV DISCUSSION... /ISSUED 404 PM CDT Sat Apr 1 2017/ An upper level low that was over west-central New Mexico at mid afternoon will sink southward tonight before moving northeast across North Texas Sunday and Sunday night. This system will bring widespread showers and thunderstorms to North and Central Texas through Sunday night. Some severe thunderstorms will be likely along with locally heavy rain. Another upper level low will move into the southwestern U.S. Monday and swing across Kansas Tuesday and Tuesday night bringing another chance of showers and thunderstorms Tuesday night, but severe weather is not expected with this system. Dry weather is then expected for the rest of the week. Scattered elevated showers and a few thunderstorms have developed mainly west of I-35 this afternoon. This activity has been moving northeast. Up to 1 inch hail will be possible a few of these storms later this afternoon into the evening hours. Cloud cover west of I-35 has been inhibiting the development of surface based storms, but there are some breaks west of the forecast area and some stronger storms have started to form. There will be the potential for some strong to severe thunderstorms mainly across the western parts of the forecast area this evening and some of this activity. A cold front that extended southeast of a Lawton, Oklahoma to Big Spring to Fort Stockton line at 3 PM is expected to move east into the western zones by late this evening. This boundary will provide an additional focus for thunderstorms overnight tonight. Showers and thunderstorms will shift eastward toward the I-35 corridor overnight tonight. Large hail and damaging winds should be the main severe weather threats tonight, though we cannot rule out an isolated tornado. Sunday looks to be a bigger severe weather day across North and Central Texas as the frontal boundary moves to near a Sherman to DFW to Killeen line by midday. Some elevated storms on the cold side of this boundary may result in some large hail but for areas to the southeast of the boundary, strong shear, CAPES of 2000-2500 J/Kg will result in the potential for all modes of severe weather as well as flash flooding. We may end up needing a Flash Flood Watch for parts of the south central and eastern zones (especially from Temple to Canton southeastward) for Sunday. As the upper level low moves across North Texas Sunday night, widespread rain and thunderstorm chances will continue but the non-flooding severe weather should come to an end as the cold front progresses eastward. Rain chances will end from southwest to northeast overnight Sunday night with just some low chances of showers remaining into Monday morning northeast of a Sherman to Canton line. As the next upper level low swings out of the southwestern U.S. into Kansas, there will be a chance for showers and isolated thunderstorms along and north of the I-20 corridor Tuesday night. Dry weather is then expected for the rest of the week. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 72 56 78 58 / 60 90 60 10 0 Waco 64 78 55 79 56 / 60 100 50 5 0 Paris 60 72 56 74 54 / 30 90 60 20 5 Denton 60 70 54 76 54 / 60 90 60 10 0 McKinney 61 72 55 75 55 / 60 90 60 10 0 Dallas 63 73 58 78 59 / 60 90 60 10 0 Terrell 62 73 57 77 56 / 40 90 60 10 0 Corsicana 63 75 58 78 58 / 40 100 60 10 0 Temple 65 80 55 81 57 / 60 100 50 0 0 Mineral Wells 59 70 51 79 53 / 70 90 60 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 10:57 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1057 PM CDT Sat Apr 1 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030400- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1057 PM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will increase in coverage through the overnight hours with the best storm chances west of the Interstate 35 corridor. Some storms could be severe with damaging winds and hail being the main threats. In addition, there is some potential for locally heavy rainfall which may result in urban flooding and possibly flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread thunderstorms will develop early Sunday and will continue throughout the day. Severe weather is likely, including the potential for damaging winds, hail, and a few tornadoes, especially south of Interstate 20. Thunderstorms will also have the potential for heavy rainfall and localized flash flooding through Sunday evening. Thunderstorm chances will continue into Sunday night across all of North Texas but the severe weather threat will shift to the east during this time. There is a low chance of thunderstorms mostly along and north of Interstate 20 late Tuesday night as a cold front moves into the region. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible west of Interstate 35 overnight and across most of the region on Sunday.
In the hours before
Special weather statement, Apr 1, 10:20 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1020 PM CDT SAT APR 1 2017
TXZ129-130-141-020415-
Comanche TX-Erath TX-Eastland TX-
1020 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ERATH...SOUTHERN
EASTLAND AND COMANCHE COUNTIES UNTIL 1115 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Rising Star, or 17 miles northwest of Comanche, moving
east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Comanche, Dublin, De Leon, Gorman, Rising Star, Gustine, Huckabay and
Carbon.
LAT...LON 3236 9893 3236 9826 3182 9833 3180 9873
3208 9893 3208 9907
TIME...MOT...LOC 0320Z 265DEG 19KT 3208 9880
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:27 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens, Young | 4 hr |
| Apr 1, 10:20 PM CDT | Special Weather Statement | FWD | Comanche, Eastland | 55 min |
| Apr 1, 11:05 PM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| Apr 2, 12:37 AM CDT | Special Weather Statement | FWD | Montague | 23 min |
| Apr 2, 12:57 AM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Apr 2, 1:18 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Apr 2, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 26 min |
| Apr 2, 1:57 AM CDT | Areal Flood Advisory | FWD | Erath | 2 hr |
| Apr 2, 2:27 AM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 2, 3:06 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 114 min |
| Apr 2, 3:24 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Dallas, Ellis and 19 more | 11 hr |
| Apr 2, 5:01 AM CDT | Areal Flood Advisory | FWD | Hamilton | 119 min |
| Apr 2, 6:05 AM CDT | Special Weather Statement | FWD | Bell | 25 min |
| Apr 2, 6:10 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Apr 2, 6:26 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 24 min |
| Apr 2, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 38 min |
| Apr 2, 7:25 AM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Apr 2, 7:34 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 41 min |
| Apr 2, 7:55 AM CDT | Areal Flood Advisory | FWD | Lampasas | 3 hr |
| Apr 2, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 46 min |
| Apr 2, 8:15 AM CDT | Special Weather Statement | FWD | Leon | 45 min |
| Apr 2, 8:28 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 3 hr |
| Apr 2, 8:32 AM CDT | Special Weather Statement | FWD | Limestone | 43 min |
| Apr 2, 8:33 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Apr 2, 8:37 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 38 min |
| Apr 2, 8:46 AM CDT | Special Weather Statement | FWD | Ellis, Hill | 44 min |
| Apr 2, 9:14 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 31 min |
| Apr 2, 9:23 AM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Apr 2, 9:41 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Apr 2, 9:51 AM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Apr 2, 9:58 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 62 min |
| Apr 2, 10:41 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 52 min |
| Apr 2, 10:50 AM CDT | Special Weather Statement | FWD | Navarro | 25 min |
| Apr 2, 10:51 AM CDT | Areal Flood Advisory | FWD | Freestone, Hill, Limestone, Navarro | 4 hr |
| Apr 2, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 36 min |
| Apr 2, 10:55 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Leon, Limestone, Milam, Robertson | 5 hr |
| Apr 2, 10:59 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Apr 2, 11:08 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 52 min |
| Apr 2, 11:15 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 60 min |
| Apr 2, 11:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 42 min |
| Apr 2, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Henderson, Navarro | 45 min |
| Apr 2, 11:53 AM CDT | Areal Flood Advisory | FWD | Freestone, Leon | 3 hr |
| Apr 2, 11:58 AM CDT | Special Weather Statement | FWD | Van Zandt | 32 min |
| Apr 2, 12:06 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 3 hr |
| Apr 2, 12:14 PM CDT | Special Weather Statement | FWD | Anderson, Freestone | 46 min |
| Apr 2, 12:46 PM CDT | Areal Flood Advisory | FWD | Hunt, Rains | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.